Alert archive / Nevada / Fire Weather Watches in 2012
Fire Weather Watch 13, NWS Reno, NV
NWS Reno, NV issued this fire weather watch at Jul 18, 2012, 3:07 PM PDT. It took effect at Jul 19, 2012, 1:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 18, 2012, 3:07 PM PDT (22:07 UTC)
- In effect from
- Jul 19, 2012, 1:00 PM PDT
- Expired
- Jul 19, 2012, 4:17 AM PDT
- In force
- Issued by
- NWS Reno, NV
The text
As transmitted, in the capitals the NWS used until 2016.
237 WWUS85 KREV 182207 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 307 PM PDT WED JUL 18 2012 .LOW PRESSURE NEAR THE NORTHERN CALIFORNIA COAST WILL COMBINE WITH TROPICAL MOISTURE OFF THE PACIFIC TO PRODUCE THUNDERSTORMS ACROSS THE REGION ON THURSDAY. VALLEYS AND SLOPES MAY REMAIN DRY ENOUGH SO THAT FAST MOVING STORMS COULD PRODUCE DRY LIGHTNING STRIKES AND GUSTY OUTFLOW WINDS. NVZ453-191330- /O.NEW.KREV.FW.A.0013.120719T2000Z-120720T0400Z/ WEST CENTRAL NEVADA BASIN AND RANGE- 307 PM PDT WED JUL 18 2012 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR THE WEST CENTRAL NEVADA BASIN AND RANGE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A FIRE WEATHER WATCH FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * AFFECTED AREA...FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND RANGE. * THUNDERSTORMS...FAST STORM MOTIONS WILL RESULT IN A COMBINATION OF WET AND DRY STORMS. * OUTFLOW WINDS...ERRATIC WINDS WITH GUSTS 40 TO 50 MPH NEAR STORMS. * IMPACTS...LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. CHECK WEATHER.GOV/RENO FOR UPDATES AND POSSIBLE RED FLAG WARNINGS. && $$ HTTP://WEATHER.GOV/RENO
1 follow-up statement
456 WWUS85 KREV 191117 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 417 AM PDT THU JUL 19 2012 NVZ453-191230- /O.CAN.KREV.FW.A.0013.120719T2000Z-120720T0400Z/ WEST CENTRAL NEVADA BASIN AND RANGE- 417 AM PDT THU JUL 19 2012 ...FIRE WEATHER WATCH IS CANCELLED FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR THE WEST CENTRAL NEVADA BASIN AND RANGE... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE FIRE WEATHER WATCH. ISOLATED THUNDERSTORMS ARE STILL POSSIBLE THIS AFTERNOON BUT THE AREAL COVERAGE IS NOT EXPECTED TO BE SUFFICIENT ENOUGH TO PRODUCE EXTENSIVE DRY LIGHTNING. WHILE SOME LIGHTNING STRIKES MAY OCCUR OUTSIDE THE RAIN CORES...MOST STORMS THAT DEVELOP WILL ALSO PRODUCE BRIEF PERIODS OF MODERATE TO HEAVY RAINFALL. EVEN THOUGH THE THREAT OF SIGNIFICANT DRY LIGHTNING HAS DECREASED...SOME NEW FIRE STARTS WITH RAPID GROWTH ARE POSSIBLE DUE TO GUSTY OUTFLOW WINDS UP TO 45 MPH NEAR THUNDERSTORMS. $$ MJD/MLF HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this fire weather watch went out at Jul 18, 3:46 AM PDT, 11 hours 21 minutes earlier.
Area forecast discussion, Jul 18, 3:46 AM PDT, 11 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 346 AM PDT WED JUL 18 2012 .SHORT TERM... UPPER LOW REMAINS STATIONARY OFF THE NORTHWEST CA COAST THIS MORNING WITH DEFORMATION BAND AND NOCTURNAL CONVECTION CONFINED TO OREGON, WHILE HIGH LEVEL TROPICAL MOISTURE FROM TD FABIO IS SPREADING NORTH INTO SOUTHERN CA AT THIS TIME. FOR TODAY, DRY WEATHER WILL PREVAIL AS EASTERN CA-WESTERN NV REMAINS BETWEEN THESE SYSTEMS WITH MAX TEMPS AGAIN RANGING FROM MID 80S-LOWER 90S, ABOUT 4-8 DEGREES BELOW NORMAL. SOME OF THE CIRRUS FROM FABIO WILL SPREAD INTO AREAS SOUTH OF HIGHWAY 50 BY LATER THIS AFTERNOON AND CONTINUE EXPANDING NORTH THIS EVENING. FOR LATE TONIGHT, INCREASING TROPICAL MOISTURE WILL LEAD TO A POTENTIAL FOR LIGHT RAIN SHOWERS OVER THE SIERRA SOUTH OF LAKE TAHOE, THEN SPREADING NORTH ACROSS FAR WRN NV AND NERN CA THURSDAY MORNING. PW VALUES BRIEFLY INCREASE TO NEAR 0.8 INCH WITH HUMIDITY INCREASING DOWN TO 700 MB AS THE TROPICAL PLUME PUSHES THROUGH. IT HAS BEEN A WHILE SINCE RESIDUAL MOISTURE FROM A DISSIPATED HURRICANE HAS BEEN DRAWN INTO WESTERN NV OR EASTERN CA, SO SOME UNCERTAINTY REMAINS FOR HOW MUCH RAIN WILL ACTUALLY REACH THE GROUND FOR THIS SHORT PERIOD WITHIN A TROPICAL REGIME. THE WIDESPREAD CLOUD COVER WILL KEEP MIN TEMPS NEAR OR ABOVE 60 DEGREES THROUGH THURSDAY MORNING...SEVERAL DEGREES HIGHER IN COMPARISON TO THIS MORNING. FOR THURSDAY AFTERNOON-EVENING, BOTH THE NAM AND GFS INCREASE INSTABILITY ACROSS MINERAL-MONO COUNTIES NORTHWARD ACROSS WEST CENTRAL NV MAINLY FROM HIGHWAY 95 EASTWARD. THEREFORE THE MENTION OF THUNDER WILL BE EXTENDED NORTH TO INCLUDE MUCH OF CHURCHILL- PERSHING COUNTIES. LATE AFTERNOON WEST WINDS OFF THE SIERRA WILL PROVIDE SOME LOW LEVEL CONVERGENCE TO KEEP SOME ACTIVITY GOING INTO THE EVENING OVER WEST CENTRAL NV, BUT CONVECTION IS LIKELY TO REMAIN EAST OF RENO AND CARSON CITY. THE CLOSED LOW OFF THE NORTHWEST CA COAST FINALLY EJECTS NORTHEAST ACROSS THE PACIFIC NORTHWEST THURS NIGHT-FRIDAY, WHILE A WEAKER TROUGH APPROACHES THE SOUTHERN CA COAST. SOME LINGERING MOISTURE AND INSTABILITY IS INDICATED OVER THE SIERRA SOUTH OF LAKE TAHOE WHERE A SLIGHT POSSIBILITY OF THUNDERSTORMS HAS ALREADY BEEN INCLUDED. AWAY FROM THE SIERRA, DRY AND MORE STABLE AIR MASS WILL PREVAIL WITH TEMPS CLIMBING UP TOWARD SEASONAL NORMALS OF LOWER- MID 90S FOR WESTERN NV. MJD .LONG TERM...SATURDAY THROUGH TUESDAY... PRIMARY CHANGES TO THE EXTENDED FORECAST WERE TO SPREAD POPS SUNDAY/MONDAY EAST INTO THE WESTERN NEVADA BASIN AND RANGE AND CUT SOME OF THE POPS ALONG THE SIERRA INTO THE TAHOE BASIN. THE OPERATIONAL GEM AND GFS ARE STILL SHOWING A BIT MORE SW FLOW ALOFT AS A LONG WAVE TROF HOLDS OVER THE WEST COAST EARLY IN THE FORECAST PERIOD. THE MAIN UPPER LVL LOW IS WELL NORTH OF THE REGION AND EACH MODEL DEVELOPS ANOTHER WEAK LOW OFF THE WEST COAST NEAR THE BASE OF THE TROF. MANY OF THE GEFS ENSEMBLE MEMBERS HAVE COME AROUND TO THIS SOLUTION AS WELL. EVEN THE ECMWF HOLDS ON TO THE TROF A BIT LONGER WITH THE WEAK LOW OFF THE COAST. THIS IS IN CONTRAST TO THE PREVIOUS ECMWF RUNS...WHICH BUILT A RIDGE FASTER OVER THE REGION AND RESULTED IN HIGHER TEMPS AND MSTR SLIDING WEST THEN NORTH INTO THE WESTERN PART OF THE FORECAST AREA. WITH THE MODELS TRENDING MORE TOWARD THE GFS/GEM SOLUTION THERE SHOULD BE ENOUGH SW FLOW IN THE MID LVLS TO PUSH MOST MSTR TO THE EAST OR KEEP IT OVER THE FAR SRN CWA. SINCE THE MODELS DO HOLD ON TO THE WEAK LOW OFF THE COAST WILL CONTINUE TO MENTION THE POSSIBILITY OF TSTMS ALONG THE SOUTHERN SIERRA THROUGH MUCH OF THE FORECAST. WITH A LESS INTENSE RIDGE HAVE OPTED TO LOWER THE TEMPS FOR SATURDAY THROUGH MONDAY A FEW DEGREES EACH DAY. UPPER LOW SEEMS A LITTLE TOO FAR AWAY THROUGH THE EXTENDED TO AFFECT THE LOW TO MID LVL GRADIENT ENOUGH TO WARRANT INCREASING WINDS. MLF && .AVIATION... VFR CONDITIONS EXPECTED TODAY AS UPPER LOW ALONG THE FAR NW COAST OF CALIFORNIA KEEPS RELATIVELY DRY SSW FLOW OVER THE REGION. BREEZY AFTERNOON WINDS ARE LIKELY WITH SOME GUSTS UP TO 28 KTS IN LOCALLY WINDY AREAS. TERMINALS SHOULD ALL HAVE GUSTS NO MORE THAN ABOUT 21-24 KTS. MODELS WANT TO BRING MID/UPR LVL MSTR NORTH TONIGHT INTO THE FORECAST AREA. THIS COULD RESULT IN SHOWERS OVER THE SRN SIERRA NORTH INTO WESTERN NEVADA. THIS WOULD MEAN SOME POSSIBLE MOUNTAIN OBSCURATIONS MAINLY SOUTH OF THE RENO/CARSON CITY AREA OVERNIGHT...BUT NO RESTRICTIONS IN THE VALLEY LOCATIONS OR AT THE TAF SITES. ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON MAINLY OVER THE EASTERN AND FAR SOUTHERN PORTIONS OF THE FORECAST AREA. MLF && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 3:44 PM PDT | Lake Wind Advisory | REV | Douglas, Washoe | 24 hr |
Nearby
Fire Weather Watches in Nevada, 2012Every fire weather watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.